How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 14883
Experience:  Over 20 years of experience as a veterinarian.
49838867
Type Your Dog Veterinary Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

My dog 1/2 mg of my program. please advise JA: I'll do all

Customer Question

my dog 1/2 mg of my program. please advise
JA: I'll do all I can to help. What is wrong with your dog?
Customer: it happened about an hour ago but there are no symptoms.
JA: Where does your dog seem to hurt?
Customer: no acting normally
JA: Can you see anything that looks wrong or different?
Customer: no everything seems normal
JA: OK. Nothing visually obvious. Is your dog eating normally?
Customer: absolutely
JA: OK. No appetite problems. Is your dog having trouble peeing or pooing?
Customer: no
JA: OK. No obvious problems there. How is your dog behaving differently?
Customer: everything is norm but I WAS CONCERNED
JA: Is there anything else the Veterinarian should be aware of about your dog?
Customer: NO
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr. Gabby replied 7 months ago.
Hi this is Dr. Gabby. You typed he ate 1/2 your program. "Program" Is a medication we use to prevent flea infestations. Is that the program you are talking about?
Customer: replied 7 months ago.
program kidney ant rejection for humans
Customer: replied 7 months ago.
program anti rejection after kidney transplant of humanss
Customer: replied 7 months ago.
prograf
Customer: replied 7 months ago.
my dog was 1/2 mg
Customer: replied 7 months ago.
my dog eat 1/2 mg
Customer: replied 7 months ago.
hello
Expert:  Dr. Gabby replied 7 months ago.
Ok I am going to let other experts comment. I have used it as an eye drop but not orally.http://www.aspca.org/pet-care/animal-poison-controllinkAspca animal poison control can answer just about any question you have about a medication that was ingested. I put the link and website above.
Expert:  Dr. Kara replied 7 months ago.
Hello, my name is***** and I have over 20 years of experience as a veterinarian. I am sorry to hear that your pup ingested 1/2mg (0.5mgs) of Prograf (tacrolimus) about an hour ago. This is an immunosuppressive drug that we sometimes use in dogs too, although generally in a topical form for conditions such as KCS (dry eye) and anal fistulas.I need to know how much your pup weighs to know how concerned we need to be.Can you tell me his current weight?Is he a healthy fellow in general or does he have any chronic health concerns?
Expert:  Dr. Kara replied 7 months ago.
I see that you have gone offline, so I will advise you the best I can with the information I have.There have been some cases where tacrolimus was used in dogs with inflammatory bowel disease at a recommended dose ranging from 0.13mgs to 4mgs per kilogram (2.2 pounds) of body weight.If your pup weighs 10 pounds he is 4.54kgs (10lbs/2.2 lbs per kilogram = 4.54kgs) so for a 10 pound dog doses could range from 0.59mgs to as high as 18mgs.So if he is 10 pounds the amount he ingested is certainly not an overdose, and is actually at the low end.Of course he didn't need the drug, and repeated use/ingestion could suppress his immune system and lead to secondary pneumonia and weight loss. Neither of these is likely to happen with a one time dose. In fact I suspect if he is otherwise healthy you may not see any effects or you might see some muscle tremors and inability to settle with mild nausea.If he is an otherwise healthy fellow I would not be concerned and I would simply watch him closely for the next 24-48 hours.If he seems very lethargic or nauseous he should see his veterinarian. But if he is at least 10 pounds I suspect that you won't see any signs with a one time dose of 0.5mgs.Please let me know if you have any further questions.
Expert:  Dr. Kara replied 7 months ago.
Hello, I wanted to make sure that you didn't have any further questions for me, and I'd like to know how things turned out for your pup, thanks, ***** *****